Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 7, 2011, 9:43 PM EDT for Carbon County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 9:43 PM EDT (01:43 UTC)
- Expired
- Aug 7, 2011, 10:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Philadelphia/Mount Holly
County Carbon County, PA
The radar
The Binghamton radar (KBGM), 153 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
094
WWUS81 KPHI 080143
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 PM EDT SUN AUG 7 2011
PAZ054-061-062-080215-
CARBON PA-LEHIGH PA-NORTHAMPTON PA-
943 PM EDT SUN AUG 7 2011
...SHOWERS WITH HEAVY RAINFALL AND A POSSIBLE STRONG THUNDERSTORM
FOR LEHIGH...NORTHAMPTON AND CARBON COUNTIES...
AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 45 MILES WEST
OF WILKES-BARRE TO 23 MILES WEST OF LEHIGHTON...MOVING SOUTHEAST AT
25 MPH. THE SHOWERS WILL BE NEAR LANSFORD AROUND 1015 PM.
BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH ANY STRONG THUNDERSTORM THAT
HOLDS TOGETHER INTO CARBON COUNTY OF THE POCONOS.
LAT...LON 4092 7585 4079 7557 4063 7582 4069 7588
4074 7578 4084 7594 4090 7600 4091 7600
4094 7593
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:20 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 7, 8:20 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 820 PM EDT SUN AUG 7 2011 .SYNOPSIS... UNSETTLED WEATHER IS EXPECTED TO CONTINUE OVER THE NEXT COUPLE OF DAYS AS A WEAK SURFACE THROUGH REMAINS ACROSS OF THE AREA TONIGHT AND A COLD FRONT SAGS TO OUR SOUTH AND STALLS ON MONDAY. WAVES OF LOW PRESSURE WILL DEVELOP AND TRAVEL ALONG THIS BOUNDARY THROUGH THE EARLY PART OF THE WEEK. HIGH PRESSURE MAY FINALLY RETURN FOR THE END OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE WARM FRONT HAS FINALLY MADE ITS WAY THROUGH THE AREA LATE THIS AFTERNOON, WHILE A COLD FRONT REMAINS TO OUR WEST. A WEAK SURFACE TROUGH EXTENDS FROM NORTHERN NEW JERSEY, SOUTHWEST THROUGH MARYLAND AND VIRGINIA. EACH OF THESE BOUNDARIES WILL HELP TO CREATE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON AND INTO THE EVENING. THE STRONGEST FORCING ALOFT IS ASSOCIATED WITH A SHORTWAVE/VORTICITY MAXIMUM MOVING ACROSS THE APPALACHIANS IN WEST VIRGINIA/WESTERN VIRGINIA. THIS WILL SLOWLY SLIDE EASTWARD AND HELP TO INTENSIFY ACTIVITY ALONG THE MASON DIXON LINE. PW VALUES REMAIN AROUND/JUST SLIGHTLY OVER 2 INCHES, SO HEAVY RAIN COULD OCCUR WITH SOME STORMS. WITH DEWPOINTS IN THE LOW/MID 70S AND TEMPERATURES REACHING MID/UPPER 80S TO LOW 90S, INSTABILITY PARAMETERS ARE MODEST...CAPES 1500-2000 J/KG AND LI'S -3 TO -6. ALTHOUGH SHEAR IS NOT VERY IMPRESSIVE, GENERALLY 25 KNOTS OR LESS, SOME STRONGER UPDRAFTS ARE POSSIBLE AND GUSTY WINDS COULD OCCUR WITH STRONGEST STORMS. THE COLD FRONT IS NOT EXPECTED TO MAKE IT INTO THE AREA UNTIL AROUND THE DAYLIGHT HOURS MONDAY, BUT ONCE THE SUN GOES DOWN AND DAYTIME HEATING IS LOST, CONVECTIVE ACTIVITY SHOULD BEGIN TO WANE. THERE IS QUITE A BIT OF MOISTURE, ESPECIALLY IN THE NORTHERN AREAS WHERE THE HEAVY RAIN OCCURRED LAST NIGHT. BUT WITH A WEST/NORTHWEST WINDS AND CLOUDY SKIES TO START THE EVENING OUT, WE ARE NOT EXPECTING VERY DENSE FOG AT THIS POINT, AND GUIDANCE BACKS THIS UP. VISIBILITIES COULD GET AROUND 3 OR 4 MILES, BUT NOT LOW ENOUGH TO PUT INTO THE PUBLIC GRIDS. WE WILL HAVE TO KEEP AN EYE OUT IN CASE SKIES CLEAR OUT MORE THAN EXPECTED AND WINDS BECOME CALM WHICH MAY HELP CREATE THICKER FOG. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... THE COLD FRONT IS EXPECTED TO CONTINUE MOVING THROUGH THE AREA ON MONDAY THEN STALL JUST TO OUR SOUTH. MODELS ARE HITTING PRECIPITATION POSSIBILITIES HARDER NORTH OF THE FRONT AS A SHORTWAVE/VORTICITY MAXIMUM CROSSES DURING THE AFTERNOON. HOWEVER, WITH THE PROXIMITY OF THE FRONT, WE HAVE DECIDED TO PUT IN AT LEAST A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS EVERYWHERE ON MONDAY. ONE FACTOR THAT MAY LIMIT COVERAGE IS WE ARE EXPECTING LESS MOISTURE THAN THE LAST FEW DAYS. EVEN STILL, HEAVY RAIN AND GUSTY WINDS COULD ALWAYS OCCUR. PRECIPITATION CHANCES ARE EXPECTED TO DIMINISH OVERNIGHT MONDAY AS UPPER LEVEL SUPPORT DRIFTS EAST. HOWEVER, BY TUESDAY, AN AREA OF LOW PRESSURE IS EXPECTED TO FORM ALONG THE STALLED BOUNDARY WHILE A SHORTWAVE/VORTICITY MAX ALOFT CROSSES DURING THE AFTERNOON. THE MODELS PLACE THE HEAVIEST RAIN ACROSS OUR NORTHERN HALF OF THE CWA AND NORTHWARD AS THE SURFACE LOW CROSSES TUESDAY AFTERNOON AND TUESDAY NIGHT. SO WE WILL KEEP EVERYONE WITH A CHANCE OF RAIN, WITH GREATEST PROBABILITIES ACROSS THE NORTHERN SECTIONS. WE KEPT THE CHANCE OF PRECIPITATION OVERNIGHT TUESDAY INTO WEDNESDAY UNTIL THE LOW PRESSURE MOVES AWAY FROM THE AREA, ALTHOUGH ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON WEDNESDAY AS THE TROUGH AND VORTICITY CROSSES LATE IN THE DAY. ALTHOUGH 925 MB TEMPERATURES ARE LOWER ON MONDAY AND THICKNESSES ARE SLIGHTLY LOWER, WE EXPECT HIGH TEMPERATURES MONDAY TO WARM A FEW DEGREES MORE THAN TODAY DUE TO THE FACT WE SHOULD HAVE MORE SUNSHINE. THE GOOD NEWS IS THAT WE EXPECT DEWPOINTS TO BE SLIGHTLY LOWER THAN THEY WERE TODAY, SO THIS SHOULD HELP TO KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA. ONE EXCEPTIONS MAY BE AREAS SOUTH OF THE SAGGING COLD FRONT, BUT WE WILL LET LATER SHIFTS SEE HOW FAR THE FRONT PROGRESSES BEFORE ISSUING ANY STATEMENTS. TEMPERATURES ON TUESDAY AND WEDNESDAY ARE EXPECTED TO REMAIN A COUPLE OF DEGREES ABOVE NORMAL, BUT NO SIGNIFICANT HEAT IS EXPECTED AT THIS TIME. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... LOW PRESSURE WILL CONTINUE TO ROTATE IN THE UPPER ATMOSPHERE WELL NORTH OF THE GREAT LAKES THROUGH THE PERIOD. THAT WILL BRING A WEST OR WEST NORTHWEST FLOW OVER THE MID ATLANTIC REGION. AT THE SURFACE, THE FRONTAL SYSTEM, THAT IS FORECAST TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA TUESDAY INTO WEDNESDAY, WILL BE MOVING OFF TO THE EAST BY WEDNESDAY NIGHT. HIGH PRESSURE WILL PUSH IN WITH FAIR WEATHER AND A FRESH BATCH OF SLIGHTLY COOLER AND DRIER AIR. THE THREAT FOR PRECIPITATION WILL BE AT A MINIMUM WEDNESDAY NIGHT INTO SATURDAY. AT THAT TIME, A FRONTAL SYSTEM WILL BE APPROACHING FROM THE WEST. IT COULD TOUCH OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE SATURDAY INTO SUNDAY. DAYTIME HIGH TEMPERATURES THROUGH THE PERIOD WILL RANGE FROM THE LOWER AND MID 70S NORTH TO THE MID AND UPPER 80S SOUTH. OVERNIGHT LOWS WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WILL ACTUALLY BE QUITE PLEASANT IN MANY LOCATIONS, RANGING FROM THE 50S NORTH TO THE 60S SOUTH. SATURDAY NIGHT LOWS WILL BE SLIGHTLY HIGHER AS CLOUDS AND SHOWERS MOVE IN. THEY WILL RUN IN THE 60S TO LOWER 70S. DOWN THE SHORE, WE DON'T EXPECT MUCH OF A SEA BREEZE ON THURSDAY. SO HIGH TEMPERATURES SHOULD BE IN THE MID AND UPPER 80S. FRIDAY AND SATURDAY WE'LL HAVE A SEA BREEZE. SUNDAY THERE COULD BE CLOUDS AND/OR SHOWERS. SO HIGHS ALL THREE DAYS SHOULD BE IN THE LOWER 80S. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS HAVE PREVAILED THIS EVENING, EXCEPT IN ANY OF THE SHOWERS/TSTMS, WHICH ARE DIMINISHING IN BOTH COVERAGE AND INTENSITY AT THIS TIME AND SHOULD BE TOATALLY GONE IN SEVERAL HOURS. EXPECT VFR FOR MOST OF THE NIGHT, ALTHOUGH CONDITIONS MAY LOWER FOR AT LEAST A FEW OF THE TAF SITES OVERNIGHT IN MVFR VSBYS IN LIGHT PATCHY FOG. THEN...MOSTLY VFR WEATHER IS AGAIN EXPECTED MONDAY, WITH THE EXCEPTION OF ANY ISOLATED THUNDERSTORMS LATER MONDAY AFTERNOON. A WEAK SURFACE COLD FRONT ACCOMPANIED BY A TROUGH OF LOW PRESSURE IN THE UPPER ATMOSPHERE WILL MOVE THROUGH OUR AREA EARLY TONIGHT. AS THE COLD FRONT MOVES TO THE EAST THIS EVENING, WINDS WILL SHIFT TO THE WEST AND THEN NORTHWEST...ALTHOUGH SPEEDS WILL BE UNDER 10 KTS. SOME DRYING MAINLY AT MID AND UPPER LEVELS OF THE ATMOSPHERE MAY OCCUR...BUT EVEN SO, DEW POINTS WILL REMAIN RATHER HIGH AT THE SURFACE. PATCHY MARGINAL VFR FOG MAY RESULT LATE TONIGHT ESPECIALLY IF WINDS DROP AT THE MORE RURAL TAF SITES. WHILE CUMULUS AND STRATOCUMULUS AND ASSOCIATED SCATTERED CONVECTION SHOULD DIE OFF THIS EVENING...CONVECTIVE DEBRIS MAY BE AROUND FOR AWHILE INTO THE OVERNIGHT PERIOD. SCATTERED CUMULUS DEVELOPMENT SHOULD RENEW BY MID MORNING MONDAY AND LINGER THROUGH THE AFTERNOON. WEAKER UPPER SUPPORT FOR THE WEAK SURFACE COLD FRONT LATE MONDAY MAY MEAN THAT LESS OR LITTLE CONVECTION INITIATES MONDAY AFTERNOON. OUTLOOK... ADDITIONAL UPPER ENERGY WILL ROLL THROUGH THE AREA EARLY THIS WEEK. ANOTHER WEAK COLD FRONT IS EXPECTED LATER TUESDAY INTO TUESDAY NIGHT...AND ANOTHER POSSIBLY WEDNESDAY. HIGH PRESSURE AND SLIGHTLY DRIER AIR IS FORECAST TO BUILD INTO THE AREA THURSDAY AND CONTINUE FRIDAY. CONDITIONS SHOULD BE VFR OUTSIDE OF SCATTERED MOSTLY AFTERNOON AND EVENING CONVECTION TUESDAY AND WEDNESDAY...OR PATCHY LATE NIGHT AND EARLY MORNING FOG. && .MARINE... BOATING CONDITIONS ARE FORECAST TO REMAIN UNDER SMALL CRAFT ADVISORY CRITERIA TONIGHT...AND FOR MOST IF NOT ALL OF THIS COMING WEEK. A WEAK SURFACE COLD FRONT ACCOMPANIED BY A TROUGH OF LOW PRESSURE IN THE UPPER ATMOSPHERE WILL MOVE THROUGH THE COASTAL WATERS EARLY TONIGHT. A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE PRIOR TO MIDNIGHT. ANY OF THIS CONVECTIVE ACTIVITY MIGHT PRODUCE LOCALLY HEAVY RAIN DUE TO THE HIGH ATMOSPHERIC MOISTURE CONTENT THROUGH A DEEP LAYER, AND CAN CAUSE MUCH-REDUCED VISIBILITIES. ALSO...WINDS AND SEAS WOULD BE ENHANCED NEAR ANY STRONG STORMS. ADDITIONAL SHORT WAVE ENERGY AND A COUPLE OF ASSOCIATED SURFACE FRONTS WILL MOVE PAST THE COAST MONDAY THROUGH WEDNESDAY. THE FRONT LATE MONDAY INTO EARLY MONDAY NIGHT LOOKS AS IF IT MAY NOT HAVE MUCH IF ANY CONVECTION WITH IT. THE FRONT TUESDAY APPEARS TO BE STRONGER AND MAY RESULT IN SOME STRONG THUNDERSTORMS LATE TUESDAY AND EARLY TUESDAY NIGHT. ANOTHER FRONT OR TROUGH MAY PASS BY WEDNESDAY. OVERALL, THOUGH, WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THIS WEEK. HIGH PRESSURE LOOKS TO BUILD IN THURSDAY AND PERSIST FRIDAY. && .RIP CURRENTS... THE RIP CURRENT RISK FOR MONDAY IS FORECAST TO BE LOW. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON NEAR TERM...ROBERTSON SHORT TERM...ROBERTSON LONG TERM...RPW AVIATION.../RPW MARINE.../RPW RIP CURRENTS...
Hazardous weather outlook, Aug 7, 8:21 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 821 PM EDT SUN AUG 7 2011 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-081200- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 821 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN MONDAY AFTERNOON AND EVENING...AS WELL AS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-081200- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 821 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN MONDAY AFTERNOON AND EVENING...AS WELL AS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-081200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 821 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN MONDAY AFTERNOON AND EVENING...AS WELL AS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 6:31 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 PM EDT SUN AUG 7 2011
DEZ001-002-072300-
KENT DE-NEW CASTLE DE-
631 PM EDT SUN AUG 7 2011
...A THUNDERSTORM WILL AFFECT KENT AND NEW CASTLE COUNTIES...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES SOUTH OF MIDDLETOWN...MOVING SOUTHEAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR SMYRNA...CHAMBERSVILLE AROUND 640
PM...CHESWOLD AROUND 645 PM...LEIPSIC...WOODLAND BEACH AROUND 650
PM...DOVER SPEEDWAY...DOVER AND KENT ACRES AROUND 655 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3928 7575 3943 7576 3938 7550 3934 7547
3932 7543 3925 7539 3905 7541
FORECASTER: DRAGSpecial weather statement, Aug 7, 6:49 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT SUN AUG 7 2011
NJZ001-PAZ055-072330-
MONROE PA-SUSSEX NJ-
649 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WILL AFFECT MONROE AND SUSSEX COUNTIES...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE OF HEAVY SHOWERS
EXTENDING FROM 26 MILES EAST OF MONTAGUE TO 3 MILES WEST OF MONTAGUE
TO 12 MILES NORTH OF MOUNT POCONO TO 2 MILES SOUTHEAST OF
SCRANTON...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE
NEAR HIGH POINT AROUND 655 PM...HAINESVILLE AROUND 710 PM...SKYTOP
AROUND 715 PM...CANADENSIS...MOUNTAINHOME...SUSSEX AND MOUNTAINHOME
AROUND 730 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 4120 7437 4116 7441 4110 7464 4109 7499
4111 7504 4110 7499 4111 7495 4120 7488
4122 7488 4127 7484 4132 7479 4135 7471
4135 7468
FORECASTER:DRAGSpecial weather statement, Aug 7, 7:11 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 PM EDT SUN AUG 7 2011
NJZ001-008-080000-
MORRIS NJ-SUSSEX NJ-
711 PM EDT SUN AUG 7 2011
...HEAVY SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL AFFECT
SUSSEX AND POSSIBLY MORRIS COUNTIES COUNTIES...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS EMBEDDED WITHIN A LINE OF HEAVY
SHOWERS EXTENDING FROM 30 MILES EAST OF MONTAGUE TO 12 MILES EAST OF
MONTAGUE TO 7 MILES SOUTHWEST OF MONTAGUE...MOVING SOUTH AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR VERNON VALLEY...SUSSEX AROUND 725
PM...CRANDON LAKES...BRANCHVILLE AROUND 730 PM...HIGHLAND
LAKE...HAMBURG AROUND 740 PM...FRANKLIN AROUND 750 PM...NEWTON
AROUND 755 PM...LAKE MOHAWK AND OGDENSBURG AROUND 800 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4121 7439 4120 7437 4118 7437 4109 7449
4104 7450 4091 7473 4116 7491 4121 7487
4122 7488 4127 7484 4134 7467
FORECASTER: DRAGSpecial weather statement, Aug 7, 7:20 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
720 PM EDT SUN AUG 7 2011
PAZ055-080000-
MONROE PA-
720 PM EDT SUN AUG 7 2011
...ISOLATED THUNDERSTORMS WILL AFFECT MONROE COUNTY...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED THUNDERSTORMS EMBEDDED IN A SHORT LINE OF HEAVY SHOWERS
ALONG A LINE EXTENDING FROM 15 MILES EAST OF SCRANTON TO 10 MILES
SOUTH OF SCRANTON...MOVING SOUTHEAST AT 25 MPH. THE SHOWERS AND
ISOLATED THUNDERSTORMS WILL BE NEAR GOULDSBORO STATE PARK AROUND 730
PM...TOBYHANNA...POCONO PINES AROUND 740 PM...SKYTOP AROUND 745
PM...CANADENSIS...MOUNTAINHOME...MOUNTAINHOME...MOUNT POCONO AROUND
750 PM...PARADISE VALLEY AROUND 755 PM AND HERNYVILLE AROUND 800 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4123 7513 4116 7516 4115 7509 4110 7505
4108 7501 4095 7524 4117 7561 4123 7554
4123 7552 4125 7550 4125 7516
FORECASTER: DRAGSpecial weather statement, Aug 7, 7:35 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 PM EDT SUN AUG 7 2011
NJZ001-007-008-080000-
MORRIS NJ-SUSSEX NJ-WARREN NJ-
735 PM EDT SUN AUG 7 2011
...HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
MORRIS...SUSSEX AND WARREN COUNTIES...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND GUSTY WINDS WITH ISOLATED EMBEDDED THUNDERSTORMS
ALONG A LINE EXTENDING FROM 25 MILES NORTH OF PATERSON TO 18 MILES
EAST OF MONTAGUE TO 9 MILES NORTHEAST OF NEWTON TO 11 MILES
NORTHWEST OF NEWTON...MOVING SOUTH AT 15 MPH. THE THUNDERSTORMS WILL
BE NEAR FIVE POINTS AROUND 740 PM...OGDENSBURG AROUND 750 PM AND
ANDOVER AROUND 800 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
NORTH TO NORTHWEST WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH
THESE STORMS.
AT SUSSEX IN FAR NORTHWEST NEW JERSEY...HALF AN INCH OF RAIN
OCCURRED IN 30 MINUTES WITH GUSTS AROUND 25 MPH ENDING AROUND 730
PM.
LAT...LON 4120 7437 4118 7437 4108 7449 4104 7449
4105 7444 4101 7443 4101 7445 4090 7460
4090 7489 4112 7495 4115 7491 4122 7463
4128 7454
FORECASTER: DRAGSpecial weather statement, Aug 7, 9:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 PM EDT SUN AUG 7 2011
PAZ054-061-062-080215-
CARBON PA-LEHIGH PA-NORTHAMPTON PA-
943 PM EDT SUN AUG 7 2011
...SHOWERS WITH HEAVY RAINFALL AND A POSSIBLE STRONG THUNDERSTORM
FOR LEHIGH...NORTHAMPTON AND CARBON COUNTIES...
AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 45 MILES WEST
OF WILKES-BARRE TO 23 MILES WEST OF LEHIGHTON...MOVING SOUTHEAST AT
25 MPH. THE SHOWERS WILL BE NEAR LANSFORD AROUND 1015 PM.
BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH ANY STRONG THUNDERSTORM THAT
HOLDS TOGETHER INTO CARBON COUNTY OF THE POCONOS.
LAT...LON 4092 7585 4079 7557 4063 7582 4069 7588
4074 7578 4084 7594 4090 7600 4091 7600
4094 7593
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:06 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Northampton | 84 min |
| Aug 8, 6:49 PM EDT | Special Weather Statement | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 86 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.